Texas, 2008Tropical Depression in Texas, September 2, 2008
September 2, 2008 · NWS FWD · 1 event in 1 county or zone
The remnants of Hurricane Gustav moved through Louisiana and Arkansas causing gusty winds to spread across east Texas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Hurricane Gustav moved through Louisiana and Arkansas causing gusty winds to spread across east Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 2, 4:54 PM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Sep 2, 4:54 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CDT TUE SEP 2 2008
.AVIATION...
554 PM CDT.
CENTER OF T.D. GUSTAV LOCATED BETWEEN SHREVEPORT AND TEXARKANA AT
22Z AND MOVING NORTHWEST 7 KT. CUMULUS FIELD ACROSS KDFW TRACON IS
THINNING AND CONVECTION HAS MOVED FURTHER WEST OF THE TAF SITES FOR
THE EVENING. ALL CONVECTION OVERNIGHT SHOULD REMAIN CLOSE TO THE
CENTER OF GUSTAV...THEN EXPAND OUTWARD WEDNESDAY MIDDAY AND
AFTERNOON. INCLUDED VCSH FOR THE KDFW TRACON WEDNESDAY THE AFTERNOON.
AS FOR CIGS...EXPECT VFR CIGS THIS EVENING THROUGH MIDNIGHT KDFW
TRACON AND VFR THROUGH WEDNESDAY FOR KACT. WILL TREND KDFW TRACON TO
BKN035 09-17Z WITH TEMPO BKN020-030 11-15Z. SHOULD SEE VFR CIGS BY
WEDNESDAY AFTERNOON
WINDS WILL REMAIN CYCLONIC THROUGH THIS TAF CYCLE. SPEED VARIATION
WILL BE OBSERVED OVERNIGHT AND EARLY WEDNESDAY MORNING. SOMETIMES
RUNNING STRONG AND GUSTY...AND NOT SO STRONG AT OTHER TIMES. FOR
THE MOST PART EXPECT NW WINDS 15G25KT ACROSS THE KDFW TRACON AND
13G24KT FOR KACT. 75
&&
.DISCUSSION...
400 PM CDT.
THE FLASH FLOOD WATCH HAS BEEN CANCELLED. THE CENTER OF GUSTAV
WILL REMAIN WELL EAST OF THE CWA...SKIRTING THE EASTERN BORDER OF
TEXAS NORTH OF SHREVEPORT. RAIN HAS BEEN FAIRLY CONSISTENT IN
NORTHEAST COUNTIES OF FWD CWA...BUT RATES HAVE BEEN GENERALLY LESS
THAN 1/4 INCH PER HOUR. RAIN LIKELY TO CONTINUE INTO WEDNESDAY...
BUT TOTALS SHOULD BE INSUFFICIENT FOR FLASH FLOODING.
DAYTIME HEATING HAS ALLOWED CONVECTION TO EXPAND IN AREAL COVERAGE
TOWARD AND EVEN WEST OF I-35. AFTER SUNSET...PRECIPITATION WILL BE
CONFINED TO AREAS CLOSER TO CENTER. RAIN-COOLED AIR COUPLED WITH
MINIMAL INSOLATION HAS MAINTAINED NEGLIGIBLE INSTABILITY...THUS
THUNDER IS UNLIKELY. HAVE INCLUDED ONLY SHOWERS FOR THE DURATION
OF THE RAIN EVENT...WHICH WILL WIND DOWN IN LESS THAN 48 HOURS.
REMARKABLY MILD HIGH TEMPS ARE EXPECTED WEDNESDAY WITH NORTH
WINDS...PERSISTENT CLOUDCOVER...AND CONTINUING RAIN CHANCES.
NORTHERLY FLOW WILL BE PERSISTENT AT THE SURFACE...WITH SOME
PLEASANT OVERNIGHT/MORNING TEMPERATURES THE NEXT FEW DAYS.
HOWEVER...MID-LEVEL RIDGING IS LIKELY TO RETURN DURING THE
UPCOMING WEEKEND. THE SUMMER OF 2008 IS NOT OVER YET.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 72 82 70 89 69 / 40 40 10 10 0
WACO, TX 71 86 68 92 66 / 20 20 10 10 0
PARIS, TX 70 78 68 84 66 / 70 70 50 20 5
DENTON, TX 70 81 68 88 65 / 40 40 20 10 0
MCKINNEY, TX 71 81 69 87 64 / 50 50 30 10 0
DALLAS, TX 72 82 70 89 69 / 40 40 20 10 0
TERRELL, TX 72 81 70 88 67 / 50 50 20 10 0
CORSICANA, TX 73 83 70 91 67 / 40 40 10 10 0
TEMPLE, TX 72 90 68 92 67 / 20 20 10 10 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/25
Hazardous weather outlook, Sep 2, 5:32 PM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
632 PM CDT TUE SEP 2 2008
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-032345-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
632 PM CDT TUE SEP 2 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Tropical Depression, Grayson
- When
- September 2, 8:00 PM CST to 9:00 PM CST
- Where
- Grayson forecast zone
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
Sustained wind speeds over 20 MPH with gusts as high as 40 MPH were recorded in Sherman-Denison as T.D. Gustav passed to the east. Large limbs broke and fell onto power lines, causing power outages.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Arkansas, September 2 to 11, 2008$35 million · EF0 · 83 events
- Rip Current in New Jersey, September 2, 20086 injured · 1 event
- Tornado and Flooding in Missouri, September 2 to 4, 2008$5,000 · EF0 · 13 events
- Frost and Freeze in Nevada, September 2, 20085 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 2, 20082 events
- Tornadoes in Mississippi, September 2, 2008$200 · EF0 · 2 events
- Damaging Winds in Michigan, September 2, 200850 kt wind · 2 events
- Flash Flood in Minnesota, September 2, 20081 event
- Flash Flood in North Dakota, September 2, 20081 event
- Damaging Wind in Wisconsin, September 2, 200850 kt wind · 1 event
- Flash Flood in New Mexico, September 2, 20081 event
- Damaging Wind in Wisconsin, September 2, 200855 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 134229.